Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Throat pain, fever, deviated uvula. Is it okay if I start self-medication on antibiotics, vitamin C and NSAIDs?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
Hello I'm XXXXXXX I have this pain in my throat and around my neck with some fever which all started suddenly about 2/3 days my uvula seems like it's deviated to the right when I open my mouth. Is it okay if I start my self on antibiotics(ampliclox) vitamin c and NSAIDs.???
Posted Tue, 22 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sujeet N Charugulla 3 hours later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

I see that you plan self medicate based on the bright possibility of an upper symptoms.

My advice would be no.

Yes, you certainly almost seem to have an upper respiratory tract infection. But, can you realize that something else is going on - uvula deviation occurs due to enlarged lymph node on one side due to infection etc. And many other causes need to be ruled out. And all this can be possible only with an ENT examination with the specialist.

Blind therapy would do no good. You might end up with an infection resistant to amoxicillin and cloxacillin combination if the local bacterial patterns in your area are different. And NSAIDS are not to be used for throat pain due to upper respiratory tract infections. Vitamin C is fine, as it a supplement only in your case.

What you need is prescription based medication for now. And you should be well soon with the right approach with a specialist.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor